New York, 2013

Flash Flooding and Flood in New York, June 7 to 8, 2013

June 7 to 8, 2013 · NWS OKX · 11 events in 3 counties and zones

The remnants of Tropical Storm Andrea tracked up the eastern seaboard in early June, resulting in a prolonged period of heavy rain, which caused flash flooding in portions of Southeast New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

The remnants of Tropical Storm Andrea tracked up the eastern seaboard in early June, resulting in a prolonged period of heavy rain, which caused flash flooding in portions of Southeast New York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 7, 3:29 PM EST, 46 minutes earlier.

Area forecast discussion, Jun 7, 3:29 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
429 PM EDT FRI JUN 7 2013

.SYNOPSIS...
THE REMNANTS OF ANDREA WILL PASS TO THE SOUTHEAST LATE TONIGHT INTO
SATURDAY MORNING. WEAK HIGH PRESSURE WILL THEN BUILD IN THROUGH
SUNDAY. A WARM FRONT THEN SLOWLY APPROACHES FROM THE SOUTHWEST
SUNDAY NIGHT AND MONDAY...LIFTING NORTH OF THE TRI-STATE FROM
MONDAY NIGHT INTO EARLY TUESDAY MORNING. A COLD FRONT THEN SLOWLY
CROSSES THE AREA THROUGH WEDNESDAY...THEN STALLS OUT JUST TO OUR
SOUTH THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PERIODS OF MODERATE TO HEAVY RAINFALL EXPECTED TONIGHT AS THE
REMNANTS OF ANDREA APPROACH THE FORECAST AREA...WITH THE STORM/S
CENTER PASSING TO THE SOUTHEAST LATE AT NIGHT.

FOR NOW...HAVE NOT ADDED A MENTION OF THUNDER IN THE GRIDS...HOWEVER
A LITTLE INSTABILITY COULD EXIST...ESPECIALLY IF CLEARING IN
ASSOCIATION WITH A DRY SLOT ON SATELLITE WORKS ITS WAY UP HERE. THIS
WILL NEED TO BE WATCHED.

PLEASE REFER TO THE HYDROLOGY SECTIONS FOR DETAILS ON RAINFALL
AMOUNTS AND THE FLASH FLOOD WATCH...WHICH REMAINS IN EFFECT. FOR
CSTL FLOOD THREATS...PLEASE REFER TO TIDES/CSTL FLOODING SECTION.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES THROUGH THIS EVENING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
ANY RAIN IN ASSOCIATION THE REMNANT CENTER OF ANDREA SHOULD END
EARLY ON...THEN TURNING PARTLY SUNNY FOR THE AFTERNOON. A TRAILING
SHORTWAVE COULD TOUCH OFF A SHOWER OR THUNDERSTORM OVER THE NW
ZONES. BASED ON MIXING PROFILES...WENT CLOSER TO THE WARMER NAM MOS
GUIDANCE FOR HIGHS.

WEAK HIGH PRESSURE CONTINUES TO BUILD IN DURING SATURDAY NIGHT WITH
DRY WEATHER. MOS BLEND LOOKED GOOD FOR TEMPERATURES.

THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT AT THE OCEAN
BEACHES ON SATURDAY AND SATURDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
DECENT AGREEMENT SUNDAY-MONDAY BETWEEN NAM/GFS/ECMWF/SREF SO
USED A BLEND THROUGH THEN.

MOST AREAS SHOULD BE DRY SUNDAY WITH DEEP LAYERED RIDGING BUILDING
IN. HOWEVER...APPEARS COULD HAVE ENOUGH INSTABILITY OVER FAR NW
ZONES TO WARRANT SLIGHT CHANCE POPS FOR TSRA. USED A BLEND OF
MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
900 HPA NEAR SHORE AND 875 HPA INLAND FOR HIGHS...WITH VALUES AROUND
5 DEGREES ABOVE NORMAL.

CONTINUE SLIGHT CHANCE POPS OVER NW ZONES INTO THE EVENING...THEN
INCREASE POPS OVERNIGHT OVER W ZONES TO SLIGHT CHANCE TO CHANCE IN
RESPONSE TO 700-500 HPA SHORTWAVE MOVING IN UNDER THE RIDGE. FOR LOWS
USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER TEMPERATURES WITH
VALUES AROUND 5 DEGREES ABOVE NORMAL.

INCREASE POPS TO LIKELY MONDAY THROUGHOUT IN RESPONSE TO INCREASING
DIFLUENCE ALOFT...AND A PASSING 700-500 HPA SHORTWAVE. ALSO HAVE A
CHANCE OF THUNDER WITH MODEST CAPE...THE REGION IN THE RIGHT REAR
QUADRANT OF A DEPARTING 80+ KT UPPER JET AND A 40-45 KT 500 HPA JET
CROSSING THE AREA. FOR HIGHS MONDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM
975 HPA NEAR SHORE AND 950 HPA INLAND. EXPECT VALUES TO BE NEAR
NORMAL.

WHILE THE GFS AND ECMWF DIFFER OVER THE DETAILS...THEY BOTH SHOW A
MEAN TROUGH BUILDING OVER THE EASTERN U.S. FROM TUESDAY THROUGH
FRIDAY. AS A RESULT USED A GFS/ECMWF BLEND FOR THE REMAINDER OF THE
EXTENDED...WEIGHED TOWARD THE ECMWF GIVEN ITS HISTORICAL BETTER
PERFORMANCE IN THIS TIME FRAME.

MID-UPPER LEVEL TROUGH APPROACHES MONDAY NIGHT...THEN MOVES INTO THE
AREA TUESDAY...FOLLOWED BY A CUTOFF LOW BUILDING IN TO THE N TUESDAY
NIGHT. CARRY LIKELY POPS FOR SHRA MONDAY NIGHT AND TUESDAY WITH A
SLIGHT CHANCE OF THUNDER MONDAY NIGHT AND CHANCE POPS FOR THUNDER
TUESDAY WITH THE SURFACE COLD FRONT. DECREASE POPS TO CHANCE TUESDAY
NIGHT WITH A SLIGHT CHANCE FOR THUNDER AS MAIN FORCING WILL BE TO
THE N.

CONTINUE MAINLY CHANCE POPS WEDNESDAY AS TROUGHING SETTLES INTO THE
NE AND COLD FRONT SLOWLY PUSHES TO S WITH SLIGHT CHANCE OF THUNDER.
THEN GO WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT-FRIDAY WITH UPPER
TROUGH OVER THE AREA.

FOR TEMPERATURES MONDAY NIGHT-FRIDAY USED A BLEND OF MEX/MEX
ENSEMBLE MEAN/ECE/WPC GUIDANCE. LOWS SHOULD RUN SLIGHTLY ABOVE
NORMAL AND HIGHS NEAR NORMAL THROUGH THIS TIME FRAME.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
IFR WITH LIFR/VLIFR CONDITIONS AT TIMES FOR THIS AFTERNOON THROUGH
TONIGHT WITH THE REMNANTS OF TS ANDREA MOVING TO THE SOUTH AND
EAST OF THE AREA.

ON GOING RAIN EXPECTED FOR THE PERIOD. LIGHT TO MODERATE RAIN WILL
INCREASE IN INTENSITY BY MID TO LATE AFTERNOON. HEAVY RAIN POSSIBLE
BETWEEN 21Z AND 06Z...WITH THE BEST CHC AROUND 00Z. RVR MAY DROP
BRIEFLY BELOW 2500 FT DURING THE HEAVIEST RAIN. CIGS GENERALLY
AROUND 500 FT...WITH PSBL +/- 100 FT AT TIMES.

WINDS MAINLY ENE AROUND 10 KTS...WITH GUSTS UP TO 25 KTS ALONG THE
COAST THROUGH EARLY AFTN. WINDS SHIFTING COUNTER CLOCKWISE THIS
EVENING AS THE CENTER OF THE REMNANTS OF ANDREA TREKS TO THE SE OF
LI. WINDS INCREASE AGAIN LATE TONIGHT FROM THE NNW...WITH GUSTS UP
BETWEEN 20 AND 25 KTS.

ISO THUNDER PSBL THIS EVENING...BUT LOW COVERAGE...SO HAVE NOT
INCLUDED. PSBL LLWS AS WELL LATE THIS AFTN AND INTO THE
EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON WINDS...PSBL
SE FLOW AROUND 00Z. OCNL GUSTS UP TO 22 KTS PSBL THIS AFTN.

KLGA FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS.

KEWR FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KTEB FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. MOD CONFIDENCE ON LIFR CONDITIONS
FORMING.

KHPN FCSTER COMMENTS: START/END TIMING OF THE HEAVIEST PCPN CONDITIONS
+/- 1 HOUR THAN IN TAFS. GUSTS MAY BE MORE OCNL IN NATURE THIS
AFTN.

KISP FCSTER COMMENTS:  START/END TIMING OF THE HEAVIEST PCPN/LIFR
CONDITIONS +/- 1 HOUR THAN IN TAFS. WINDS SHIFT PSBL SE FOR A
TIME BETWEEN 00Z AND 06Z.

.OUTLOOK FOR 18Z SAT THROUGH TUE...
.SAT AFTN...SCT SHOWERS WITH BRIEF MVFR CONDS POSSIBLE IN THE
AFTERNOON AND EARLY EVENING.

.SAT NIGHT-SUNDAY NIGHT...MAINLY VFR. PSBL ISO TS KSWF SUN
EVENING.

.MON-TUES...SHOWERS/TSTMS WITH MVFR OR LOWER CONDS LIKELY.

.WED...SHOWERS/TSTMS WITH MVFR CONDS PSBL.

&&

.MARINE...
BASED ON LATEST OBS...HAVE ADDED THE REMAINDER OF OUR WATERS TO THE
SCA THIS EVENING. WINDS ESPECIALLY ON THE SOUND ARE CURRENTLY
STRONGER THAN PREVIOUSLY FORECAST WITH PERHAPS SOME FUNNELING
EFFECT. SCA FOR THE OCEAN GOES THROUGH THE DAY ON SATURDAY NIGHT...
AND MIGHT NEED TO BE EXTENDED INTO A PORTION OF SUNDAY MORNING AS
SWELLS SUBSIDE. COULD BE OCCASIONAL GUSTS TO 35 KT ON THE EASTERN
OCEAN WATERS TONIGHT WITH THE APPROACH OF ANDREA/S REMNANTS. FOR THE
REST OF THE WATERS...SCA GOES THROUGH LATE MORNING SATURDAY.

WINDS WILL BE 15 KT OR LESS OVER THE COASTAL OCEAN ZONES SUNDAY
THROUGH WEDNESDAY AND 10 KT OR LESS OVER THE REMAINDER OF THE WATERS.

SCA LEVEL SEAS COULD LINGER OVER THE EASTERN 2 COASTAL OCEAN ZONES
INTO SUNDAY...THEN A PERSISTENT SOUTHERLY FLOW COUPLED WITH A
DEVELOPING SOUTHERLY SWELL COULD RESULT IN SCA LEVEL SEAS RETURNING
TO THE 2 EASTERN COASTAL OCEAN ZONES TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
RAINFALL AMOUNTS SO FAR HAVE RANGED FROM ROUGHLY A HALF OF AN INCH
OVER EASTERNMOST AREAS...TO ALMOST 2 INCHES IN THE CITY AND POINTS
TO THE WEST. EXPECTING ANOTHER 2.50 TO 3.50 INCHES OF RAINFALL FROM
THE REMAINDER OF THIS AFTERNOON THROUGH SATURDAY MORNING. THE
HEAVIEST OF THE RAIN SHOULD BE INTO THIS EVENING AND INTO PART OF
THE LATE NIGHT HOURS BEFORE TAPERING OFF BY DAYBREAK FOR MOST OF THE
AREA.

THE FLASH FLOOD WATCH WILL REMAIN POSTED THROUGH EARLY SATURDAY
AFTERNOON TO ALLOW RIVERS AND STREAMS TO RECEDE. LARGE STEM RIVERS
SHOULD STAY BELOW THEIR BANKS...BUT SOME OF THE SMALLER RIVERS AND
STREAMS MAY REACH BANK FULL. THE WATCH COULD EVENTUALLY BE SHORTENED
TO LAST ONLY THROUGH TONIGHT FOR THE URBAN AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

LITTLE IF ANY PRECIPITATION IS EXPECTED SUNDAY. THERE IS THE
POTENTIAL FOR 3/4 OF AN INCH TO 1 1/2 INCHES OF QPF...WITH LOCALLY
HIGHER AMOUNTS...FROM SUNDAY NIGHT INTO TUESDAY NIGHT. GIVEN RECENT
RAINFALL...THIS WILL PRODUCE AT LEAST MINOR FLOODING OF POOR
DRAINAGE/URBAN AREAS IN LOCATIONS RECEIVING LOCALLY HEAVY RAINFALL.

&&

.TIDES/COASTAL FLOODING...
A NEW MOON EARLY SATURDAY WILL RESULT IN SLIGHTLY HIGHER THAN
NORMAL ASTRONOMICAL TIDES. THE MAIN TIDE CYCLE OF CONCERN WOULD BE
THIS EVENING WITH THE APPROACH OF THE REMNANTS OF ANDREA. IT LOOKS
LIKE 1 TO 2 FT OF SURGE IS NEEDED ON TOP OF ASTRONOMICAL TIDE
LEVELS FOR MINOR CSTL FLOODING BENCHMARKS TO BE MET. LATEST GUIDANCE
BLEND HAS INCREASED THE FORECAST SURGE TO BE JUST SHY OF MINOR
FLOODING BENCHMARKS. TAKING THIS INTO CONSIDERATION WITH NHC STORM
SURGE PROBABILITIES OF 2 FT...WILL LEAVE THE CURRENT COASTAL FLOOD
ADVISORY AS IS...AS MINOR COASTAL FLOODING IS EXPECTED FOR MUCH OF
OUR COASTAL ZONES DURING THE HIGH TIDE CYCLE FOR TONIGHT.

IN NY HARBOR...MAIN CONCERN IS FOR THE LOWER HARBOR...STATEN ISLAND
AND NJ ZONES. S SHORE BAYS OF LI WILL BE SUSCEPTIBLE AS SWELL
INCREASES. SRLY FLOW MAY RESULT IN CSTL FLOODING FOR ALL OF CSTL
CT...INCLUDING SE ZONES (WHICH IS AN IDEAL WIND DIRECTION FOR NEW
LONDON COUNTY).

IT SHOULD BE NOTED THAT IF ANY MINOR FLOODING THRESHOLDS ARE
MET...THAT COMBINED WITH ANY ONGOING FRESHWATER FLOODING COULD
RESULT IN A MORE WIDESPREAD MINOR FLOODING EVENT. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THIS HIGH TIDE CYCLE TONIGHT.

WINDS THEN SHIFT OFFSHORE BY DAYBREAK ON SATURDAY. COULD BE SOME
SURGE LEFTOVER THAT WILL HAVE NOT DRAINED OUT FOR THE SATURDAY
MORNING/EARLY AFTN HIGH TIDE CYCLE...BUT THINKING AT THIS TIME IS
THAT COASTAL FLOODING WILL NOT BE LIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR CTZ005>012.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR CTZ009>012.
NY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NYZ067>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR NYZ071-073-078-079-176-177.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NYZ072-
     074-075-080-081-178-179.
     HIGH SURF ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT SATURDAY
     FOR NYZ075-080-081-178-179.
NJ...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NJZ002-004-
     006-103>108.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ006-
     106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JC/MALOIT
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MALOIT
AVIATION...SEARS
MARINE...JC/MALOIT
HYDROLOGY...JC/MALOIT
TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Jun 7, 3:19 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI JUN 7 2013

NYZ075-080-081-178-179-082030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-073-078-079-176-177-082030-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-082030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-082030-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-
419 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS THE POTENTIAL FOR THREE QUARTERS OF AN
INCH TO ONE AND ONE HALF INCHES OF RAINFALL FROM LATE SUNDAY NIGHT
THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. THERE IS A SMALL
CHANCE OF FLASH FLOODING WITH THIS GIVEN ON GOING HEAVY RAINFALL.
MORE LIKELY IS THE THREAT OF MINOR URBAN AND POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-082030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
419 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The radar

The Brookhaven radar (KOKX), 72 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Nassau

When
June 7, 4:15 PM EST to 5:50 PM EST
Where
Nassau County, 0.81 mi NE of East Rockaway to 0.94 mi NNE of East Rockaway
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
40.639, -73.660

East Rockaway Ave. was completely submerged in one foot of flowing water. In Long Beach, a pedestrian was stuck nearly waist deep in a sinkhole at the intersection of Roosevelt Blvd. and Park Avenue. In addition, there was one foot of flowing water at the intersection of Walnut St. and Roosevelt Blvd. with stranded motorists.

Flash Flood, Nassau

When
June 7, 5:00 PM EST to 5:50 PM EST
Where
Nassau County, 0.83 mi SE of East Meadow to 0.45 mi SSW of East Meadow
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
40.693, -73.507

In Wantagh, there was at least two ft. of standing water at the intersection of McLean Ave. and Cambell Ave. with two cars stranded and also at the intersection of Wantagh Ave. and Jerusalem Ave. with several cars stranded. In addition, the Northern State Pkwy. was closed at exit 35, route 106/107, in Jericho due to flooding. Total rainfall amounts reported in Nassau County ranged from 2.83 inches in Oyster Bay to 6.13 inches in Old Bethpage.

Flash Flood, Suffolk

When
June 7, 5:00 PM EST to 7:39 PM EST
Where
Suffolk County, 0.77 mi NE of Wyandanch to 0.42 mi NE of Wyandanch
Cause
Heavy Rain / Tropical System
Reported by
Public
Coordinates
40.757, -73.359

Twenty to thirty cars became submerged in water up to their roofs in the Wyandanch Long Island Railroad parking lot.

Flash Flood, Nassau

When
June 7, 5:10 PM EST to 5:50 PM EST
Where
Nassau County, 0.64 mi NNW of Nassau Shrs to 0.57 mi NNE of Plainview
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
40.678, -73.436

Both directions of Sunrise Hwy. at the intersection of Sunrise Hwy. in Massapequa was under several feet of water. Several cars had water up to their roofs. In Plainview, cars were also trapped in flood waters at the intersection of Old Country Rd. and Mannetto Hill Road.

Flash Flood, Nassau

When
June 7, 5:17 PM EST to 5:50 PM EST
Where
Nassau County, 0.82 mi NNW of Lawrence to 0.98 mi NNW of Lawrence
Cause
Heavy Rain / Tropical System
Reported by
Law Enforcement
Coordinates
40.611, -73.725

In Lawrence, the occupants of a vehicle were trapped on its roof in flood waters on Meadow Lane.

Flash Flood, Suffolk

When
June 7, 5:20 PM EST to 7:39 PM EST
Where
Suffolk County, 1.76 mi WNW of Amityville Arpt to 2.79 mi ESE of Amityville
Cause
Heavy Rain / Tropical System
Reported by
Public
Coordinates
40.712, -73.430

Four feet of standing water accumulated at the intersection of Scutter Ave. and Hawkins Blvd. in Copiague. In East Farmingdale, portions of Route 110, Wellwood Ave. and New Highway were closed due to flooding. The ASOS at Republic Airport in Farmingdale reported 1.03 inches of rainfall in one hour. Total rainfall amounts in Suffolk County ranged from 2.73 inches in West Islip to 5.65 inches in Centereach.

Flash Flood, Suffolk

When
June 7, 5:35 PM EST to 7:39 PM EST
Where
Suffolk County, 1.09 mi NE of Babylon to 0.58 mi NNE of Babylon
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
40.712, -73.306

Several cars were stuck in flood waters at the end of Rt. 231 between Udall Rd. and Montauk Hwy. in Babylon.

Flash Flood, Suffolk

When
June 7, 6:15 PM EST to 7:39 PM EST
Where
Suffolk County, 1.08 mi S of Melville to 1.97 mi S of Melville
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
40.785, -73.403

The three westbound lanes of the Long Island Expressway were closed at Rt. 110 in Melville due to flooding.

Flash Flood, Suffolk

When
June 7, 6:33 PM EST to 7:39 PM EST
Where
Suffolk County, 0.59 mi ENE of Deerfield to 0.99 mi ENE of Deerfield
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
40.933, -72.359

Deerfield Rd. was closed between Head of Pond/Scuttle Hole Rd. and Edge of Woods Rd. in Water Mill due to flooding.

Flash Flood, Suffolk

When
June 7, 7:09 PM EST to 7:39 PM EST
Where
Suffolk County, 0.14 mi NNW of Halesite to 1.36 mi N of Halesite
Cause
Heavy Rain / Tropical System
Reported by
Broadcast Media
Coordinates
40.882, -73.421

In Huntington, the intersections of Rt. 110 at Pulaski Rd. and Mill Dam Rd. at Park Ave. were closed due to flooding.

Flood, New York

When
June 7, 10:05 PM EST to June 8, 2:30 AM EST
Where
New York County, 1.01 mi NNW of Central Park to 3.13 mi NW of Central Park
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
40.794, -73.955

The number 3 train was suspended between 96th St. and 148th St. due to flooding. The total rainfall amount recorded by the ASOS in Central Park was 4.77 inches.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461489, 461497, 461516, 461554, 461555, 461569, 464995, 464996, 464997, 464998, 467533.